Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Carlos Moreno
Title: Advanced analytic number theory: L-functions
Additional book information: Mathematical Surveys and Monographs, vol. 115, American Mathematical Society, Providence, RI, 2005, xx+291 pp., ISBN 978-0-8218-3641-5, US$76.00

References [Enhancements On Off] (What's this?)

  • [Art] J. Arthur, ``Harmonic Analysis and Group Representations'', Notices of A.M.S., 47 (2000), no. 1, 26-34. MR 1733064
  • [Bru] F. Brumley, ``Effective Multiplicity One for $ GL(n)$ and Narrow Zero-free Regions for Rankin-Selberg $ L$-functions'', Amer. J. Math., 128 (2006), no. 6, 1455-1474. MR 2275908
  • [BFH] D. Bump, S. Friedberg, and J. Hoffstein, ``On Some Applications of Automorphic Forms to Number Theory'', Bull. Amer. Math. Soc. (N.S.), 33 (1996), 157-175. MR 1359575 (97a:11072)
  • [GLS] S. Gelbart, E. Lapid, and P. Sarnak, ``A New Method for Lower Bounds of L-functions'', C. R. Acad. Sci. Paris, Ser. I, 399 (2004), 91-94; also see S. Gelbart and E. Lapid, ``Lower Bounds for L-functions at the Edge of the Critical Strip'', Amer. J. Math., 128 (2006), 619-638. MR 2078295 (2005f:11197), MR 2230919 (2007d:11057)
  • [GeS] S. Gelbart and F. Shahidi, ``Boundedness of Automorphic L-Functions in Vertical Strips'', J. Amer. Math. Soc., 41 (2001), 79-107. MR 1800349 (2003a:11056)
  • [Har] M. Harris, ``Review of Introduction to the Langlands Program'', Bull. Amer. Math. Soc. (N.S.), 41 (2004), 257-266.
  • [IwK] H. Iwaniec and E. Kowalski, Analytic Number Theory, American Math. Society Colloquium Publication, Vol. 53, 2004. MR 2061214 (2005h:11005)
  • [JSh] H. Jacquet and J. Shalika, ``On Euler Products and the Classification of Automorphic Representations'', Amer. J. Math., 103 (1981), 499-558, 777-815. MR 0618323 (82m:10050a), MR 0623137(82m:10050b)
  • [Kow] E. Kowalski, ``Elementary Theory of L-functions'', An Introduction to the Langlands Program, Birkhäuser, Boston, 2003.
  • [Lan] R. Langlands, ``Problems in the Theory of Automorphic Forms'', Lectures in Modern Analysis and Applications, Lecture Notes in Math., vol. 170, Springer-Verlag, New York, 1970, pp. 18-86. MR 0302614 (46:1758)
  • [LWY] J. Liu, Y. Wang, and Y. Ye, ``A Proof of Selberg's Orthogonality for Automorphic L-Functions'', Manuscripta Math., 118 (2005), 135-149. MR 2177681 (2006j:11072)
  • [Mic] P. Michel, Analytic Number Theory and Families of Automorphic L-Functions, to appear.
  • [Mor1] C. Moreno, ``Explicit Formulas in the Automorphic Forms'', Number Theory Day: Proceedings, New York, 1976, Lecture Notes in Math., vol. 627, Springer-Verlag, 1977, pp. 73-216. MR 0476650 (57:16209)
  • [Mor2] C. Moreno, ``Analytic Proof of the Strong Multiplicity One Theorem'', Amer. J. Math., 107 (1985), 163-206. MR 778093 (86m:22027)
  • [Mur] R. Murty and K. Murty, Non-vanishing of L-functions and Applications, Progress in Mathematics, vol. 157, Birkhäuser-Verlag, Basel-Boston-Berlin, 1997. MR 1482805 (98h:11106)
  • [RuS] Z. Rudnick and P. Sarnak, ``Zeros of Principal L-functions and Random Matrix Theory'', Duke Math. J., 81 (1996), 269-322. MR 1395406 (97f:11074)
  • [Sar] P. Sarnak, ``Non-vanishing of L-functions on Re(s)=1'', Contributions to Automorphic Forms, Geometry, and Number Theory, Johns Hopkins Univ. Press, Baltimore, 2004, pp. 719-732. MR 2058625 (2005f:11184)
  • [Sel] A. Selberg, ``Old and New Conjectures and Results about a Class of Dirichlet Series'', Collected Papers, Vol. II, Springer-Verlag, pp. 47-63. MR 1220477 (94f:11085)
  • [Sha] F. Shahidi, ``Automorphic L-functions and Functoriality'', International Cong. of Mathematicians, Vol. III (2002), pp. 655-666. MR 1957073 (2003k:11084)

Review Information:

Reviewer: S. Gelbart
Affiliation: Weizmann Institute of Science
Email: stephen.gelbart@weizmann.ac.il
Journal: Bull. Amer. Math. Soc. 45 (2008), 169-175
MSC (2000): Primary 11Mxx, 11Rxx, 22Exx; Secondary 11Sxx
Published electronically: June 8, 2007
Review copyright: © Copyright 2007 American Mathematical Society
American Mathematical Society